Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 9, NWS Chicago, IL

February 28, 2017LaSalle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Feb 28, 2017, 6:24 PM CST for LaSalle County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2017, 6:24 PM CST (00:24 UTC)
Expired
Feb 28, 2017, 7:15 PM CST
In force
51 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County LaSalle County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 2:57 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS53 KLOT 010024
SVRLOT
ILC099-010115-
/O.NEW.KLOT.SV.W.0009.170301T0024Z-170301T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville Il
624 PM CST TUE FEB 28 2017

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Northern La Salle County in north central Illinois...

* Until 715 PM CST

* At 624 PM CST, a severe thunderstorm was located over Spring
  Valley, or near Peru, moving east at 55 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Ottawa, Peru, Marseilles, Oglesby, Seneca, Serena, La Salle,
  Sheridan, Utica, North Utica, Naplate, Millington, Cedar Point and
  Troy Grove.

Including the following interstates...
 I-39 between mile markers 52 and 66.
 I-80 between mile markers 73 and 103.

This includes...  Buffalo Rock State Park, Illini State Park,
Illinois Valley Community College, Matthiessen State Park, and
Starved Rock State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
and northeastern Illinois.

LAT...LON 4162 8860 4127 8859 4125 8916 4144 8917
TIME...MOT...LOC 0024Z 254DEG 48KT 4131 8923 

HAIL...1.25IN
WIND...60MPH
 
$$

BMD
3 follow-up statements
379 
WWUS53 KLOT 010041
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
641 PM CST TUE FEB 28 2017

ILC099-010115-
/O.CON.KLOT.SV.W.0009.000000T0000Z-170301T0115Z/
La Salle IL-
641 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR NORTHERN LA SALLE COUNTY...

At 641 PM CST, a severe thunderstorm was located near North Utica, or
near Ottawa, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Ottawa, Marseilles, Oglesby, Seneca, Serena, La Salle, Sheridan,
Utica, North Utica, Naplate, Millington and Troy Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
and northeastern Illinois.

LAT...LON 4162 8860 4127 8859 4129 8905 4147 8908
TIME...MOT...LOC 0041Z 254DEG 48KT 4137 8894 

HAIL...1.00IN
WIND...60MPH
 
$$

BIRK
901 
WWUS53 KLOT 010056
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
656 PM CST TUE FEB 28 2017

ILC099-010115-
/O.CON.KLOT.SV.W.0009.000000T0000Z-170301T0115Z/
La Salle IL-
656 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR EAST CENTRAL LA SALLE COUNTY...

At 655 PM CST, a severe thunderstorm was located near Marseilles,
moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Ottawa, Marseilles and Seneca. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
Illinois.

LAT...LON 4127 8859 4132 8884 4141 8884 4152 8860
TIME...MOT...LOC 0055Z 260DEG 43KT 4139 8869 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
490 
WWUS53 KLOT 010109
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
709 PM CST TUE FEB 28 2017

ILC099-010119-
/O.EXP.KLOT.SV.W.0009.000000T0000Z-170301T0115Z/
La Salle IL-
709 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LA SALLE COUNTY
WILL EXPIRE AT 715 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1000 PM CST for north central
Illinois.

LAT...LON 4127 8859 4132 8884 4141 8884 4152 8860
TIME...MOT...LOC 0109Z 254DEG 48KT 4143 8848 

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:20 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 28, 6:20 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
620 PM CST Tue Feb 28 2017

.MESOSCALE DISCUSSION...
620 PM

Seeing some evidence on radar of a potential bookend vortex
developing east of Joliet on the northeast end of that line of
storms. Assuming this is indeed a bookend vortex developing,
potential would exists for line of storms over western Will county
to potentially begin to bow eastward across southern Cook Co,
eastern Will, and eventually into Lake Co Indiana with an
increasing potential for wind damage.

Radar signature of tornado warned storm near LaSalle/Livingston
Co line has shown evidence of weakening. Environment ahead of this
storm generally looks marginally good enough for a tornado threat
for in the very near term, but as it continues anticipate a
decreasing tornado threat as it moves into a more stable
environment. Hail and damaging wind threat could continue into
southern Will and Kankakee counties.

Izzi

&&

.SHORT TERM...
218 PM CST

Through Wednesday...

Isolated thunderstorms are starting to fire, which is a little ahead
of schedule, but the latest RAP analysis features upwards of 1000-
1500 J/kg of CAPE along the MS River.  CAPE values will continue to
climb through this evening to around 1500 J/kg. RAP analysis already
features of 60 kt of 0-6km shear and 25-35 kt of 0-1km shear.
Expecting scattered storms to continue to form this afternoon mostly
along the MS River and then shift eastward late this afternoon.
Steep upper level lapse rates will allow for hail. The strongest
storms will be capable of producing golfball size hail or larger
due to strong, possibly rotating updrafts.

The big question is where exactly will the low over Iowa track?
Current analysis is further north than most guidance members so I'm
leaning toward a more northerly path. That should translate in
increased shear and an even better chance of severe weather. Storms
should increase in coverage as the upper level vort streamer pushes
over the region late this afternoon into this evening. CAMs have
been pretty consistent as far as how the storms will evolve, but
still only have medium confidence in timing and mode of storms.
Storms through this evening will have mainly a hail risk as
mentioned above. Tornadoes will be possible but most likely tied to
discrete supercells. Supercells are possible given steep lapse
rates, shear, and CAPE values, but unsure about how many will be
able to form. Low level wind shear increases as the low nears
this evening and near the warm front which is just north of the
IL/WI state line.

Storm mode should change to more linear structures nearing midnight
as the cold front begins to approach the region.  A strong low level
jet should keep the low levels well mixed allowing for damaging
winds at the surface.

If storms train, flooding will be possible. PWAT values are about
0.8-1 inch, but storms will be moving toward the northeast at 60-65
MPH, so individual storms will be moving very quickly.

Overall, the message is about the same as this morning. Scattered
storms will develop this afternoon and increase in coverage and
intensity this evening.  All severe weather hazards are possible.
Severe storms come to an end late tonight as the cold front moves
through.

Gusty northwest winds are expected tomorrow with gusts of 30-35 MPH.
Temperatures will be falling through the day so daily highs will
likely happen early in the morning. Temperatures fall into the 30s
by late Wednesday afternoon. Precip on the backside of the low
spreads over the region and should start as rain. Expecting rain
to change over to snow as temperatures drop through the profile.
Only expecting accumulating snow along the IL/WI state line where
up to an inch is possible through Wednesday afternoon. Given
recent warmth and rain, only expecting snow to stick to grassy
surfaces.

JEE

&&

.LONG TERM...
156 PM CST

Wednesday night through Tuesday...

Deepening low pressure will be pulling away from the region
Wednesday evening, with the tail of the mid-level deformation zone
transiting the far east/northeastern parts of the forecast area
early. Lingering precipitation is expected to be primarily snow
based on thermal profiles, though there may be some rain/snow mix
early in the evening across the far east/southeast counties where
surface wet-bulb temps start out above freezing and 1000-850 mb
thickness values are just under 1300 meters. Forecast soundings
and time-height sections depict mid-level drying occurring from
the northwest during the late evening and overnight hours,
depicting an end to any significant precip generally by midnight.
QPF from various guidance is generally less than 0.05" (though the
NAM is a little more excited over northwest IN), which combined
with snow to liquid ratios approaching 12-15:1 would yield a
couple of tenths to perhaps a little under an inch of additional
snow accumulation with the highest additional amounts over
northwest Indiana. Otherwise, blustery northwest winds 25-35 mph
early in the evening will gradually diminish overnight as the low
moves away and the pressure gradient relaxes. Overnight lows fall
into the 20's, with partly to mostly cloudy skies.

Attention the turns quickly to a clipper system digging southeast
from the Dakotas Thursday morning. Guidance has been pretty
consistent with this feature, which tracks southeast across
northern IL and into northern/central IN Thursday afternoon and
evening. NAM appears a bit too far north with the track of the
surface low, based on the path of the vort max, and is thus
appears to be too warm in low levels and a little slow with the
arrival of precip. Prefer a blend of GFS/ECMWF with respect to
track, low level temperatures and with the QPF axis across the
northeast third of the cwa. This blend also maintains coldest
temps/thicknesses across that area, with areas farther south more
likely to see a mix of rain/snow or all rain while the far
north/northeast tier of counties remain primarily all snow, with
a quick accumulation of up to an inch near the IL/WI border by
early evening. This could have some impact on the afternoon rush
hour based on current expected timing. The short wave associated
with this system continues to dig southeast into the mid-upper
Ohio Valley Thursday night, aiding in amplification of the larger
scale upper trough across the eastern CONUS.

As the trough to our east deepens and moves away late Thursday
night and Friday, upper ridging develops across the Mississippi
Valley, with surface high pressure moving across the forecast
area. Dry weather is short lived however, with global guidance
bringing another quick-moving mid-level short wave across the
area Friday night into early Saturday and producing another
period of light snow which may initially mix with rain early
across our southern counties. Upper ridging then strengthens
across the area into the weekend as upper troughing moves ashore
out west. This portends a warm-up for the Midwest as southerly low
level flow becomes established, with temperatures in the 50's and
60's over the weekend and into early next week. Some differences
become evident in the global guidance by days 6-7, though it
appears rain chances (and potentially thunder chances too) will
ramp up by that time as the deepening upper trough moves out
across the region.

Ratzer

&&

.AVIATION...
For the 06Z TAFs...

Concerns are on thunderstorms, low ceilings, and variable winds in
the near term. A transition to wintry precipitation is expected
Wednesday with gusty northwest winds.

Thunderstorms will continue through the evening as low pressure
will spread from the upper Mississippi Valley northeast to lower
Michigan tonight. Warm moist air will continue to feed into the
area ahead of the low, and thus expect thunderstorms to continue
to develop over the area. Expect winds to generally hold
south-southeasterly ahead of the low, but the low will track
directly over most of the terminals, so expect wind direction to
be considerably variable tonight, especially with the
thunderstorms. The low will be firmly over lower Michigan late
tonight into early Wednesday. IFR cigs will trend upward through
the evening though occasionally dipping back down in storms. The
trend back to MVFR (or possibly IFR) will occur behind the cold
front late tonight, with MVFR the best best for Wednesday.

The thunderstorm focus will shift south of the main terminals
after midnight. A modest cold front will move through very late
tonight which will bring additional focus for largely shower
activity, with some embedded thunder especially south.

The main upper trough will slowly move east through the area on
Wednesday. The shower threat will continue through the day, with
the best chance in the morning. There will still be some chances
in the afternoon, with thermal profiles supportive of all snow as
early as 15-16z north. Rain-snow mix would be expected for the
Chicago terminals, though surface temps will preclude
accumulation away from areas north of Interstate 88. After 0z
Thursday the area will be fully supportive of snow but shower
chances will be much less and more scattered at best.

KMD

&&

.MARINE...
317 PM CST

Headlines...Upgraded the gale watch to a warning for early Wednesday
morning through late Wednesday night. Made no changes to the current
small craft advisory, but added another small craft advisory beginning
mid Wednesday morning and going into Thursday morning.

The low over Iowa will pass over the southern end of the lake
tonight. Winds are below small craft advisory criteria, but gusts
up to small craft criteria are possible so will keep the small
craft going. The low continues northeast tonight through Wednesday
and winds become north to northwest behind the low. Gale force
winds are expected early Wednesday morning through Wednesday
evening. Thinking gales will not be observed in the nearshore
waters. Northwest winds decrease through Thursday and another
weak low passes south of the lake Thursday evening. High pressure
moves over the lake Friday and continues east over the weekend.
Winds become south behind the high Saturday. A surface low travels
east over southern Canada early next week and then another
surface low is progged to form over the plains Sunday night or
Monday.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Gale Warning...LMZ777-LMZ779...9 AM Wednesday TO MIDNIGHT
     Thursday.

     Small Craft Advisory...NEARSHORE WATERS
     UNTIL 4 AM Wednesday.

     Small Craft Advisory...LMZ744-LMZ745...10 AM Wednesday TO 10 AM
     Thursday.

     Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...10 AM
     Wednesday TO 4 AM Thursday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 28, 3:39 PM CST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
339 PM CST Tue Feb 28 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
012145-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
339 PM CST Tue Feb 28 2017 /439 PM EST Tue Feb 28 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Significant Thunderstorm Risk...with an associated:
      Elevated Tornado Risk.
      Extreme Hail Risk...larger than golf ball size.
      Significant Thunderstorm Wind Damage Risk.

DISCUSSION:

Low pressure over eastern Iowa this afternoon will move east
across northern Illinois tonight. Unseasonably mild and moist
air will continue to spread across the area this evening as a
warm front lifts north across the region ahead of the low,
which combined with strong mid and upper level winds will set
the stage for strong to severe thunderstorms across the area.
Any thunderstorm which develops in this environment will have
the potential to produce large hail, and some storms especially
this evening will likely have the potential for producing
damaging winds and isolated tornadoes. While areas south of
Interstate 88 across northern Illinois and Interstate 80 across
northwest Indiana may have a slightly higher potential to
produce damaging wind and isolated tornadoes, some threat
exists all the way north to the Wisconsin border. Storms will
initially be scattered during the late afternoon and early
evening hours, but should develop into a line which will move
slowly east across the outlook area by mid or late evening.
Storms may linger well into the overnight hours especially
south and southeast of Chicago, with the potential for
locally heavy rainfall in some of these locations.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk.
  Elevated Snow Risk.
Thursday...
  Elevated Snow Risk.
Sunday and Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed this afternoon into tonight. Due
to very fast storm motion and the likelihood of the most intense
storms in the region occurring after dark, spotters should use
extreme caution.

GENERAL STORM MOTION OF THE DAY:

Moving to the northeast or east at 40 MPH and increasing to 65 MPH
later this evening.

&&

LMZ740>745-012145-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
339 PM CST Tue Feb 28 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Hazardous Conditions for Small Craft are likely, including the
potential for severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday through Friday...
  Hazardous Conditions for Small Craft are likely.
Monday...
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012145-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
339 PM CST Tue Feb 28 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Thunderstorms are likely across southern Lake Michigan tonight.
Some storms may be severe this evening and early overnight. Fog
is possible across southern parts of the Lake overnight. Gales
are likely across northern Lake Michigan late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gale force winds are likely Wednesday and Wednesday evening.

&&

Ratzer

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Feb 28, 5:55 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             ROMEOVILLE              41.65N 88.09W
02/28/2017  E0.75 INCH       WILL               IL   OFFICIAL NWS OBS

            AT NWS CHICAGO

&&

JLG
Local storm report, Feb 28, 6:02 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
602 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             5 NW JOLIET             41.58N 88.19W
02/28/2017  E1.25 INCH       WILL               IL   PUBLIC

            SOUTH LILY CACHE ROAD, PLAINFIELD

&&

JLG
Local storm report, Feb 28, 6:08 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
608 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             SHOREWOOD               41.52N 88.20W
02/28/2017  E1.00 INCH       WILL               IL   TRAINED SPOTTER

            SILO ROAD AND SARVER

&&

JLG
Local storm report, Feb 28, 6:09 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
609 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             ROMEOVILLE              41.65N 88.09W
02/28/2017  E1.00 INCH       WILL               IL   TRAINED SPOTTER

            WEBER ROAD AND TAYLOR ROAD

&&

JLG
Local storm report, Feb 28, 6:11 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
611 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TORNADO          RUTLAND                 40.98N 89.04W
02/28/2017                   LA SALLE           IL   TRAINED SPOTTER

            ROPE TORNADO REPORTED 5 MILE NE OF RUTLAND

&&

JLG
Local storm report, Feb 28, 6:13 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             ALSIP                   41.67N 87.74W
02/28/2017  E1.00 INCH       COOK               IL   LAW ENFORCEMENT

&&

JLG

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:00 PM CSTSevere Thunderstorm WarningLOTCook, Grundy, Kendall, Will45 min
Feb 28, 6:13 PM CSTTornado WarningLOTGrundy, LaSalle, Livingston32 min
Feb 28, 6:26 PM CSTAreal Flood AdvisoryLOTCook, Grundy, Kendall, LaSalle, Livingston, Will3 hr
Feb 28, 6:44 PM CSTSevere Thunderstorm WarningLOTKankakee, Will46 min
Feb 28, 6:44 PM CSTSevere Thunderstorm WarningLOTCook, Will46 min
Feb 28, 7:04 PM CSTSevere Thunderstorm WarningLOTGrundy, Kendall, Will41 min
Feb 28, 7:41 PM CSTSevere Thunderstorm WarningLOTLaSalle34 min
Feb 28, 7:45 PM CSTSevere Thunderstorm WarningLOTCook, Kankakee, Will45 min
Feb 28, 8:04 PM CSTSevere Thunderstorm WarningLOTGrundy, LaSalle, Will26 min
Feb 28, 8:24 PM CSTSpecial Marine WarningLOT96 min
Feb 28, 8:35 PM CSTSevere Thunderstorm WarningLOTDeKalb, Kendall, LaSalle, Lee40 min
Feb 28, 8:51 PM CSTAreal Flood AdvisoryLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 4 more6 hr
Feb 28, 8:57 PM CSTSevere Thunderstorm WarningLOTCook, Will37 min
Feb 28, 9:09 PM CSTAreal Flood WarningLOTCook, Grundy, Kendall, Will6 hr
Feb 28, 9:34 PM CSTSevere Thunderstorm WarningLOTLaSalle56 min
Feb 28, 9:57 PM CSTSpecial Weather StatementLOTCook33 min
Feb 28, 10:18 PM CSTSevere Thunderstorm WarningLOTDeKalb, DuPage, Grundy, Kane, Kendall, Will27 min
Feb 28, 10:56 PM CSTSpecial Marine WarningLOT64 min
Feb 28, 11:20 PM CSTSpecial Weather StatementLOTFord, Iroquois25 min
Feb 28, 11:27 PM CSTRiver Flood WarningLOTLake5 days
Feb 28, 11:28 PM CSTRiver Flood WarningLOTCook31 hr
Feb 28, 11:34 PM CSTRiver Flood AdvisoryLOTKane, Kendall7 days
Feb 28, 11:38 PM CSTRiver Flood AdvisoryLOTCook36 hr
Mar 1, 12:21 AM CSTRiver Flood WarningLOTWill27 hr
Mar 1, 12:21 AM CSTRiver Flood WarningLOTBureau, LaSalle, Putnam72 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.